Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone

I was wondering if I could have some advice on the Dianette/ Diane-35 birth control pill which I've just been prescribed by my GP and am due to start in a few weeks (I first have to complete my strip of Marvelon tablets, which I've been on for about a year). If anyone could share their personal experiences with this drug I'd be very grateful.

So basically I've suffered from acne for 6 years now (I am now 18). Clinically it's never been anything too severe (although it doesn't feel that way!)- I started breaking out when I was about 12-13 with mild acne but by the time I was 15 it had become moderate with inflamed whiteheads and the occasional cystic pimple. When I was 13 my GP put me on differin/pan oxyl (now I'm on epiduo so both drugs in one).

Although the epiduo seems to control my acne slightly it doesn't really help now- my skin had been relatively clear for about 6 months after being on Marvelon for birth control but since about 2 months now I've had a horrendous flare-up of inflamed whiteheads on my forehead and cheeks. My skin hasn't been this bad for YEARS, and it's really really really getting me down. In the end I visited my GP in despair who prescribed me Dianette without really talking me through the side effects- and after I got home and did a bit of research I realised there are MANY things he didn't discuss with me.

I have a history of depression in my family- many relatives on my dad's side have struggled with mental health issues and I've read that if this is the case this drug may not be for you. I've also read horror stories about the pill causing blood clots and that it's been banned in some countries because of the dangers of this particular pill.

I'm desperate for a solution for my persistent acne but don't want to experience any horrible side effects such as depression, I just don't think it's worth it (although having said that my skin makes me feel very low indeed when it's bad.)

I've also read that although Dianette is a short term solution, acne tends to come back worse than it was before when you come off?? That's something I definitely don't want to experience!!

If anyone could share their experiences and thoughts about Dianette I'd be very grateful indeed.

Thank you!

Share this post


Link to post
Share on other sites

Happiness has wings,

I am on the Diane 35 myself for a second time because when I went off it the first time, I had a horrible breakout. Worse than my acne has ever been. So personally, that part is true. I regret ever having taken it at all, because now I don't know how to get off it without risking another breakout!

These are just my experiences though, I wanted to share with you and let you know that for a lot of people, the risk of a severe post-Diane breakout is real.

Good luck.

Share this post


Link to post
Share on other sites

Most acne is hormonally initiated.

We don't have a permanent "cure" for your hormones. So yes, any hormonal option you take, whether that's birth control or something else, will only work for as long as you take it.

Taking a pill long term and having clear skin is worth it in my opinion.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×